Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 11, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Feb 25, 2000, 1:15 AM CST for Glasscock County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 25, 2000, 1:15 AM CST (07:15 UTC)
- Expired
- Feb 25, 2000, 2:15 AM CST
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Glasscock County, TX
The radar
The Midland/Odessa radar (KMAF), 69 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 25, 12:00 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1080 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 250715 SVRMAF TXC173-250815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 115 AM CST FRI FEB 25 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GLASSCOCK COUNTY IN TEXAS * UNTIL 215 AM CST * AT 113 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS FROM 7 MILES NORTHEAST OF GARDEN CITY TO 5 MILES EAST OF BIGBY CORNER...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... ST. LAWRENCE AND GARDEN CITY AND BIGBY CORNER. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 57 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THIS AREA. LAT...LON 3168 10172 3168 10134 3189 10129 3209 10130
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 3:20 PM CST, 9 hours 55 minutes earlier.
Area forecast discussion, Feb 24, 3:20 PM CST, 9 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 320 PM CST THU FEB 24 2000 POTENT NEGATIVELY TILTED UPPER TROUGH/LOW MOVING INTO WESTERN UTAH AT THE MOMENT. LOW LEVEL WINDS HAVE BACKED TO THE SOUTH ALL THE WAY WESTWARD TO THE NEW MEXICO MOUNTAINS IN RESPONSE TO APPROACH OF TROUGH. EXPECTING LOW LEVEL MOISTURE TO CONTINUE TO INCREASE THIS EVENING AND TONIGHT AS TROUGH CONTINUES TO APPROACH REGION. DRY LINE WILL ALSO SHARPEN WITH COLD AIR ADVECTION BEGINNING IN THE MID LEVELS THIS EVENING. DESPITE EXTENSIVE HIGH CLOUD SHIELD TO THE WEST STILL EXPECTING STRENGTH OF UPPER TROUGH TO TRIGGER CONVECTION THIS EVENING AND TONIGHT IN THE EASTERN HALF OF THE PERMIAN BASIN AHEAD OF THE DRY LINE. WILL INCLUDE CHANCE OF THUNDERSTORMS INCLUDING AND EAST OF AN ANDREWS...ODESSA...FORT STOCKTON LINE AND MENTION POSSIBLE SEVERE. WILL GO WITH WINDY WORDING BEHIND DRY LINE ALL AREAS PER GRADIENT. WILL ISSUE A HIGH WIND WARNING TONIGHT FOR THE GUADALUPE MOUNTAINS AS 50 KNOT 700 MILLIBAR WEST WIND TRANSLATES INTO THE REGION LATER TONIGHT. STRONG WIND FIELDS TO OCCUR FRIDAY PARTICULARLY ACROSS THE NORTHERN THIRD OF THE COUNTY WARNING AREA AND MOUNTAINS. CHECKLIST INDICATES POSSIBLE HIGH WIND EVENT IN NORTHERN LOWLANDS AND PROBABLE IN THE MOUNTAINS. WILL ISSUE A HIGH WIND WATCH FOR THE NORTHERN LOWLANDS AND WARNING FOR THE DAVIS AND GUADALUPE MOUNTAINS. WITH THE STRONG WINDS WILL MENTION BLOWING DUST. WEATHER TO QUIET DOWN FRIDAY NIGHT AND SATURDAY BUT STRENGTH OF DEPARTING SYSTEM WILL KEEP WINDS AND TEMPERATURES UP FRIDAY NIGHT WITH MENTION OF WINDY WORDING ACR0SS THE NORTHERN THIRD OF THE COUNTY WARNING AREA ON SATURDAY. IN THE EXTENDED NEXT AMPLIFIED DISTURBANCE DUE INTO SOUTHERN PLAINS ON MONDAY. ECMWF AND UKMET HAVE BECOME MORE IN AGREEMENT WITH MRF ON AMPLIFICATION OF THIS SYSTEM. MENTIONED A SLIGHT CHANCE OF THUNDERSTORMS ACROSS EASTERN COUNTY WARNING AREA AHEAD OF DRY LINE ON MONDAY. TEMPERATURES TO REMAIN ABOVE SEASONAL NORMALS. MAF 47/67/40/70 3000 LSA 45/65/37/67 3000 E41 46/67/40/68 3000 6R6 52/72/45/73 3000 MRF 38/65/33/62 -000 CNM 43/67/37/72 0000 .MAF... TX...HIGH WIND WARNING TONIGHT AND FRIDAY GUADALUPE MOUNTAINS AND GUADALUPE PASS TXZ-057. HIGH WIND WATCH FRIDAY FOR THE NORTHERN HALF OF THE PERMIAN BASIN AND DAVIS MOUNTAINS TXZ045>048-050>053-058>063-067-074 NM...HIGH WIND WARNING TONIGHT AND FRIDAY FOR THE GUADALUPE MOUNTAINS OF EDDY COUNTY TXZ-027. HIGH WIND WATCH FRIDAY FOR EDDY AND LEA COUNTY PLAINS TXZ-028>029 12
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 11:24 PM CST | Severe Thunderstorm Warning | MAF | Borden, Howard | 51 min |
| Feb 24, 11:49 PM CST | Severe Thunderstorm Warning | MAF | Glasscock, Midland | 56 min |
| Feb 25, 12:00 AM CST | Severe Thunderstorm Warning | MAF | Scurry | 60 min |
| Feb 25, 12:16 AM CST | Severe Thunderstorm Warning | MAF | Howard | 59 min |
| Feb 25, 12:29 AM CST | Severe Thunderstorm Warning | MAF | Upton | 61 min |
| Feb 25, 12:33 AM CST | Tornado Warning | MAF | Glasscock | 42 min |
| Feb 25, 12:50 AM CST | Severe Thunderstorm Warning | MAF | Reagan | 55 min |
| Feb 25, 12:51 AM CST | Severe Thunderstorm Warning | MAF | Mitchell | 54 min |
| Feb 25, 12:59 AM CST | Severe Thunderstorm Warning | MAF | Scurry | 61 min |
| Feb 25, 1:45 AM CST | Severe Thunderstorm Warning | MAF | Reagan | 60 min |
| Feb 25, 1:51 AM CST | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.